Arkansas, 2017Flooding in Arkansas, July 5 to 12, 2017
July 5 to 12, 2017 · NWS LZK · 2 events in 1 county or zone
Heavy rain led to some flooding in the first part of July 2017. 27 inches at Hardy (Sharp County) and Salem (Fulton County).
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Heavy rain led to some flooding in the first part of July 2017. Twenty four hour rainfall through 700 am CDT on the 5th included 3.52 inches at Gamaliel (Baxter County), 2.68 inches at Murfreesboro (Pike County), 2,42 inches at Mountain View (Stone County), 2.36 inches at Georgetown (White County), and 2.27 inches at Hardy (Sharp County) and Salem (Fulton County).
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Jul 5, 5:45 AM CST, 7 hours 5 minutes earlier.
Area forecast discussion, Jul 5, 5:45 AM CST, 7 hours 5 minutes before
Area Forecast Discussion...Update
National Weather Service Little Rock AR
645 AM CDT Wed Jul 5 2017
.Aviation...
Variable ceilings will be seen this morning, with MVFR and patchy
IFR over northern AR. Central and southern areas of AR will see
mainly VFR conditions with ceilings, with patchy MVFR conditions
with ceilings and fog. Showers with a few thunderstorms will be
possible this morning mainly over central locations initially, then
southwest to southern areas later in the morning. Later today,
additional isolated showers and thunderstorms will again be seen
over mainly central to northern AR. Winds will be light and variable
or south to southwest at 5 to 10 mph this morning, then become more
south to southwest, while becoming west over northern AR at 5 to 15
mph. (59)
&&
.Prev Discussion.../ Issued 322 AM CDT Wed Jul 5 2017/
Main concerns in this forecast cycle are chances of convection
almost each day, with a lower chance late in the week. Any chance of
strong to severe storms. Overall temperatures may be below normal.
On the surface, a weak frontal boundary was draped across AR from
near KFSM to around KHRO and into MO. Temperatures were in the
upper 60s in the north, to the mid 70s in the south. Dew point
temperatures were from the upper 60s to lower 70s. Some patchy
fog, dense in a few spots, was seen mainly over north central to
northern AR. The upper low pressure system was over central MO and
rotating upper energy into AR. An area of convection was pushing
into western AR at this time and moving east, while lighter
showers in the north and far east. The most significant
convection was in western AR associated with the strongest lift
rotating around the upper low pressure system. Small hail, gusty
winds and heavy rain was seen with the storms.
&&
.SHORT TERM...Today Through Thursday Night
The forecast will start with the greatest chance of showers and
thunderstorms over western AR associated with the max lift.
Patchy fog in spots. This area is forecast to move east southeast
this morning and hence the highest moves into central areas. A bit
lower chances of rain will be over the north and southeast.
Models do gradually weaken this area through the day, then more of
a chance of convection over mainly northern near the surface low,
while the frontal boundary is forecast to gradually move
southeast into AR and become nearly stationary over central AR.
The risk of any strong to severe storms remains isolated, and SPC
only has a marginal risk over much of AR. Tonight, the upper low
pressure system and low pressure trough is forecast to move more
east, and hence taking the main lift to eastern AR. On Thursday,
the system continues to slowly move east and pushing much of the
rain to far eastern AR. This movement continues to the east, and
rain chances lower from west to southeast. Temperatures will be
below normal values due to the clouds and rain, as well as the
frontal boundary sagging through the state.
&&
.LONG TERM...Friday Through Tuesday
Once again, the medium range models are in decent enough agreement
that one solution is not preferred over another. The models all
continue to show a persistent pattern, characterized by a strong
anticyclone over the rockies and subsequent downstream troughing
over the Great Lakes and the northeast quadrant of the nation. As
such, a blend of solutions is preferred.
Aforementioned upper pattern will be in place when the period starts
with northwest flow remaining over the region. With the synoptic
scale systems remaining generally in place, northwest flow will
persist. Precipitation chances will be primarily diurnally driven,
aided by upper level impulses moving through the upper flow. The
strongest of these disturbances looks to come through in the
Saturday afternoon time frame so higher pops are justified here.
Temperatures will be largely dependent on convective activity but
overall temperatures are expected to average slightly below normal.
Warmest day of the period looks to be Friday with temperatures
cooling off a bit for the remainder of the period, Overall the
MAV/MEX numbers look a little overdone and I will undercut them
slightly.
&&
.PRELIMINARY POINT TEMPS/POPS...
Batesville AR 84 70 86 71 / 50 40 30 10
Camden AR 89 73 89 73 / 60 40 30 20
Harrison AR 81 66 86 68 / 50 40 20 0
Hot Springs AR 85 72 88 72 / 60 40 30 10
Little Rock AR 86 73 88 73 / 60 40 30 10
Monticello AR 88 74 88 73 / 50 40 40 20
Mount Ida AR 84 70 88 70 / 60 40 30 10
Mountain Home AR 83 67 87 68 / 50 50 20 0
Newport AR 85 71 86 71 / 50 50 30 10
Pine Bluff AR 86 73 88 73 / 60 40 30 10
Russellville AR 86 70 88 71 / 50 40 20 0
Searcy AR 85 71 88 72 / 60 40 30 10
Stuttgart AR 86 73 88 73 / 60 40 30 10
&&
.LZK Watches/Warnings/Advisories...NONE.
&&
Short Term...59 / Long Term...56
Hazardous weather outlook, Jul 5, 3:46 AM CST, 9 hours 4 minutes before
Hazardous Weather Outlook
National Weather Service Little Rock AR
446 AM CDT Wed Jul 5 2017
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-061000-
Boone-Marion-Baxter-Fulton-Sharp-Newton-Searcy-Stone-Izard-
Independence-Johnson-Pope-Van Buren-Cleburne-Jackson-Logan-Conway-
Faulkner-White-Woodruff-Scott-Yell-Perry-Polk-Montgomery-Garland-
Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-Clark-Hot Spring-Grant-
Jefferson-Arkansas-Dallas-Cleveland-Lincoln-Desha-Ouachita-
Calhoun-Bradley-Drew-
446 AM CDT Wed Jul 5 2017
This Hazardous Weather Outlook is for a Large Part of Arkansas.
.DAY ONE...Today and Tonight
Scattered showers and thunderstorms are expected across much of
Arkansas today, while a bit lower tonight, as a weather system
moves through the area. An isolated strong to severe storm may
develop, with strong winds and hail the main threats. Heavy rain
will also be seen in some areas, especially over southwest
Arkansas, and localized flooding may be seen.
.DAYS TWO THROUGH SEVEN...Thursday Through Tuesday
Isolated to scattered showers and thunderstorms are possible
through the period, as the upper northwest flow brings weather
systems to Arkansas. A bit lower chances are forecast Friday with
lower upper system support. Some decrease in coverage is expected
early next week as upper level high pressure starts to build in
from the west. Overall, the threat of any severe storms will be
low and isolated.
.Spotter Information Statement...
Spotter activation is not anticipated today and tonight.
&&
Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.
59/56
Flood, Woodruff
- When
- July 5, 12:50 PM CST to July 11, 8:22 PM CST
- Where
- Woodruff County, 2.15 mi WNW of Augusta to 1.04 mi W of Augusta
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 35.294, -91.404
Heavy rain caused flooding on the White River at Augusta July 5.
Flood, Woodruff
- When
- July 7, 11:08 PM CST to July 12, 9:00 PM CST
- Where
- Woodruff County, 0.82 mi SW of Riverside to 0.62 mi NNE of Cavell
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 35.273, -91.241
Heavy rain brought flooding to the Cache River at Patterson on July 7.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Damaging Wind in Tennessee, July 5, 2017$765,000 · EF1 · 2 events
- Damaging Winds in North Carolina, July 5, 2017$165,000 · 55 kt wind · 8 events
- Hail and Damaging Winds in South Dakota, July 5, 20171.75 in hail · 34 events
- Damaging Wind in Virginia, July 5, 2017$25,000 · 50 kt wind · 1 event
- Damaging Winds in Florida, July 5, 20172 injured · $11,000 · 50 kt wind · 2 events
- Hail and Damaging Winds in North Dakota, July 5 to 6, 20171.75 in hail · 18 events
- Lightning Strike in Minnesota, July 5, 2017$20,000 · 1 event
- Hail and Damaging Winds in North Dakota, July 5 to 6, 20171.75 in hail · 14 events
- Damaging Winds in Tennessee, July 5, 2017$3,000 · 78 kt wind · 13 events
- Damaging Winds in South Carolina, July 5, 2017$16,000 · 56 kt wind · 2 events
- Hail and Damaging Winds in Iowa, July 5, 2017$11,000 · 1 in hail · 8 events
- Tornado and Damaging Wind in Tennessee, July 5, 2017$14,000 · EF0 · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 712294, 712293.